A 51-year-old female asked:
is it difficult to sleep if i come off of my seroquel (quetiapine). i've been on it for sleep for several yrs.
1 doctor answer • 1 doctor weighed in
Psychiatry 25 years experience
Probably: This might sound like a cop-out, but the answer really depends on what dose you've been taking (and other Rx's you're prescribed). At low doses (25-50 mg.), Seroquel (quetiapine) potently binds to histamine, but at normal doses, this effect diminishes. Second, the brain tends to "up regulate" the H2 receptors (ie, you need more to get same effect). I generally taper off over 1 month period for my pts. G'luck!
Last updated Jan 25, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.